having a period on iud

Jennifer - posted on 08/31/2012 ( 2 moms have responded )

2

0

0

i got the iud in decmeber and i spotted for 3 months just about and i get my period every month for about 2 weeks :/ am thnking of takin it off is this normal?

2 Comments

View replies by

Erin - posted on 09/01/2012

4

29

2

I got my IUD in 6 weeks after I had my DD and never had this problem but my sister both times she has had an IUD has heavier periods and spots more. I think everyone is different. I would talk to your doctor or nurse but you might have to wait it out to see if it gets better. The IUD is worth it to me to not deal with the hormones of taking a pill but I guess you have to decide! Hope it gets better

Kristin - posted on 09/01/2012

7

0

1

I was told that spotting/bleeding for a long period of time is normal for some women who take birth control (IUD or The Shot) up to 12 months. They also stated that cycles may be irregular for quite some time.I have been on the Depo shot since mid December and my cycle was normal up until May and now it is very irregular. Bled for 7 weeks and now it is on and off every 2 weeks. When I was 'on the pill', I never had a single problem...just got tired of taking it every single day. I have never had an IUD but am familiar with your situation. Now if the implant is causing you any pain, you should definitely tell your physician. Otherwise, I would just ride it out, give it some time, and your cycle should regulate again.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms